Alert archive / Washington / Wind Advisories in 2009

Wind Advisory 1, NWS Spokane, WA

January 6, 2009Benewah County, Kootenai County, Latah County, Idaho; 10 counties in Washington

NWS Spokane, WA issued this wind advisory at Jan 6, 2009, 7:40 PM PST for Benewah County, Kootenai County, Latah County, Idaho; 10 counties in Washington. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2009, 7:40 PM PST (03:40 UTC)
Expired
Jan 7, 2009, 5:41 AM PST
In force
10 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2009-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2009-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
740 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 070340
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
740 PM PST TUE JAN 6 2009

...WINDY CONDITIONS TONIGHT AND EARLY WEDNESDAY...

.STRONG WINDS ALOFT WILL CONTINUE TO MIX TO THE SURFACE
THROUGH EARLY WEDNESDAY AS WAVES SLIP ACROSS THE INLAND
NORTHWEST.

WAZ041-042-044-071500-
/O.NEW.KOTX.WI.Y.0001.090107T0340Z-090107T1800Z/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...WATERVILLE...MANSFIELD
740 PM PST TUE JAN 6 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 55 MPH 
WILL BE COMMON ACROSS PORTIONS SOUTHERN CHELAN COUNTY INTO THE
WENATCHEE AREA...BREAKING OUT THROUGH THE LOWER WATERVILLE
PLATEAU. TRAINED WEATHER SPOTTERS HAVE ALREADY REPORTED
WIND GUSTS NEAR 50 MPH AROUND THE WENATCHEE AREA AND 
SURROUNDING HILLS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ003-WAZ032-033-035-071500-
/O.NEW.KOTX.WI.Y.0001.090107T0340Z-090107T1800Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...
RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY
740 PM PST TUE JAN 6 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS 
APPROACHING 45 MPH POSSIBLE ACROSS THE UPPER COLUMBIA BASIN AND
PALOUSE...ESPECIALLY SOUTHEAST OF DAVENPORT AND RITZVILLE
THROUGH THE PULLMAN AREA. WINDS OVER 30 MPH HAVE ALREADY BEEN
REPORTED AROUND PULLMAN...WITH GUSTS OVER 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS76 KOTX 070651
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1051 PM PST TUE JAN 6 2009

...WINDY CONDITIONS TONIGHT AND EARLY WEDNESDAY...

.STRONG WINDS ALOFT WILL CONTINUE TO MIX TO THE SURFACE THROUGH
EARLY WEDNESDAY AS A STRONG LOW PRESSURE CENTER DEVELOPS IN THE
LEE OF THE CASCADES. 

WAZ041-071700-
/O.UPG.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
/O.NEW.KOTX.HW.W.0001.090107T0651Z-090107T1800Z/
WENATCHEE AREA-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE
1051 PM PST TUE JAN 6 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS
APPROACHING 65 MPH ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE
WENATCHEE AREA AND SURROUNDING HIGHER TERRAIN THROUGH EARLY
WEDNESDAY MORNING. THE WINDS WILL BE RATHER ERRATIC WITH THE
STRONGEST SPEEDS EXPECTED TO OCCUR AT ELEVATIONS ABOVE 1000 FEET
ALONG THE LOWER WENATCHEE RIVER VALLEY AND EXTENDING DOWN THE COLUMBIA
RIVER VALLEY SOUTH OF WENATCHEE. WIND SPEEDS WILL BEGIN TO TAPER
OFF AFTER SUNRISE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 


$$

IDZ002-WAZ036-071700-
/O.EXA.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
COEUR DALENE AREA-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
SPOKANE...CHENEY...DAVENPORT...ROCKFORD
1051 PM PST TUE JAN 6 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS
APPROACHING 45 MPH POSSIBLE ACROSS PORTIONS OF THE SPOKANE AND
COEUR DALENE AREA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON
THE WEST PLAINS AND INTO THE CHENEY AREA AS WELL AS OVER THE
HIGHER TERRAIN NEAR MT. SPOKANE AND EAST OF COEUR DALENE. THE
WINDS WILL BEGIN TO DIMINISH EARLY WEDNESDAY MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ003-WAZ032-033-035-071700-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...
RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY
1051 PM PST TUE JAN 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS
APPROACHING 45 MPH ACROSS THE UPPER COLUMBIA BASIN AND
PALOUSE...ESPECIALLY SOUTHEAST OF DAVENPORT AND RITZVILLE AND
EXTENDING INTO THE PULLMAN AREA. WINDS OVER 30 MPH HAVE ALREADY
BEEN REPORTED AROUND PULLMAN WITH GUSTS AROUND 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ042-044-071700-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...STEHEKIN...CONCONULLY...WATERVILLE...MANSFIELD
1051 PM PST TUE JAN 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH
WILL BE COMMON ACROSS WESTERN SECTIONS OF THE WATERVILLE PLATEAU
INCLUDING THE WATERVILLE AREA. LOCALLY STRONG WINDS ARE ALSO
POSSIBLE ACROSS SOUTHERN PORTIONS OF LAKE CHELAN AND IN THE
WENATCHEE RIVER VALLEY NEAR LEAVENWORTH AND PESHASTIN. MUCH STRONGER
WINDS ARE EXPECTED TO OCCUR OVER THE HIGHER PEAKS AND RIDGES IN
THE CASCADES. WIND SPEEDS ARE EXPECTED TO DIMINISH EARLY WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.



$$
000 
WWUS76 KOTX 071341
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
541 AM PST WED JAN 7 2009


WAZ041-071445-
/O.CAN.KOTX.HW.W.0001.000000T0000Z-090107T1800Z/
WENATCHEE AREA-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE
541 AM PST WED JAN 7 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE HIGH
WIND WARNING. WINDS HAVE DECREASED WELL BELOW WARNING CRITERIA AND
WILL REMAIN THAT WAY THROUGH THE DAY. 

$$

IDZ002-003-WAZ032-033-035-036-042-044-071445-
/O.CAN.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
COEUR DALENE AREA-IDAHO PALOUSE-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-EAST SLOPES NORTHERN CASCADES-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PLUMMER...POTLATCH...GENESEE...CLARKSTON...POMEROY...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
STEHEKIN...CONCONULLY...WATERVILLE...MANSFIELD
541 AM PST WED JAN 7 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL REMAIN
THAT WAY THROUGH THE DAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS TO 35 MPH WILL STILL BE POSSIBLE THIS MORNING...PARTICULARLY ACROSS
PORTIONS OF THE PALOUSE AND ON THE WEST PLAINS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 4:00 PM PST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 6, 4:00 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
400 PM PST TUE JAN 6 2009

.SYNOPSIS...
A PERSISTENT MOIST SUBTROPICAL AIRMASS WILL INCREASE THE THREAT
OF MODERATE VALLEY RAINS...RISING SNOW LEVELS...AND GUSTY WINDS
TONIGHT THROUGH THURSDAY.  URBAN AND SMALL STREAM FLOODING IS
POSSIBLE OVER PORTIONS OF REGION THROUGH EARLY FRIDAY. A DRIER
WEATHER PATTERN IS EXPECTED FOR FRIDAY INTO THE WEEKEND.
TEMPERATURES WILL BE COOLING BACK NEAR SEASONAL NORMALS
ENDING THE THREAT FOR FLOODING.

&&

.DISCUSSION...UPDATED AVIATION...

TONIGHT...THE INVASION OF WARM MOIST AIR INTO THE INLAND
NORTHWEST WILL CONTINUE THROUGH THE NIGHT. A SOUTHWEST FLOW OF
30-40KT IN THE LOW TO MID LEVELS WILL PROVIDE IMPRESSIVE
ISENTROPIC LIFT AND ADVECT THE MOISTURE...WHERE PWATS WILL RISE
FROM NEAR A HALF INCH THIS MORNING TO THREE QUARTERS OF AN INCH
OF LIQUID DURING THE NIGHT. THE MAIN AREA OF CONCERN FOR HEAVY
PRECIPITATION WILL BE NEAR THE CASCADE CREST...AND FROM NORTHEAST
WASHINGTON INTO THE IDAHO PANHANDLE. SNOW LEVELS WILL SLOWLY RISE
OVERNIGHT...LIFTING FROM THE VALLEYS AND KEEPING THE HEAVY SNOW IN
THE HIGHER ELEVATIONS. WILL CONTINUE A WINTER STORM WARNING FOR
HEAVY SNOW FOR THE NORTHEAST WASHINGTON AND PANHANDLE MOUNTAINS.
VALLEYS LOCATIONS NEAR THE CANADIAN BORER WILL SEE A COUPLE MORE INCHES
OF NEW SNOW BEFORE CHANGING TO RAIN. COLD AIR IS ERODING OVER THE
WESTERN BASIN...AND WILL DROP THE THREAT FOR FREEZING RAIN FROM
MOSES LAKE AND EPHRATA AS TEMPERATURES WILL REMAIN ABOVE FREEZING.
COLD AIR STILL LINGERS FROM WENATCHEE TO OMAK AND THE ADJACENT
EAST SLOPE VALLEYS...WHERE COLD AIR WILL BE DIFFICULT TO SCRUB
OUT. WILL CONTINUE TO KEEP A SLIGHT CHANCE OF FREEZING RAIN AND A
RAIN SNOW MIX FOR THESE LOCATIONS THROUGH THE NIGHT. UNDER THE
SOUTHWEST FLOW...PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT FOR
THE EAST SLOPE VALLEYS AND NOT ANTICIPATING SIGNIFICANT SNOW
EXCEPT NEAR THE PASS LOCATIONS. WITH WARMING DURING THE NIGHT...LOWS
WILL BE SIMILAR TO THE CURRENT LATE AFTERNOON TEMPERATURES. /RFOX.

...SNOW LOADING ON FLAT ROOFS AND FLOODING CONCERNS RISE AS RAIN
AND MILD TEMPERATURES SPREAD OVER THE INLAND NORTHWEST...

WEDNESDAY AND THURSDAY...THE FORECAST FOR WEDNESDAY AND THURSDAY
HAS CHANGED LITTLE. ROUNDS OF LIGHT TO MODERATE RAIN ARE EXPECTED
TO PRODUCE AROUND AN INCH OF LIQUID PRECIPITATION IN THE SPOKANE
AREA...WITH AMOUNTS AROUND AN INCH AND A HALF IN COEUR DALENE AND
OVER THE IDAHO PALOUSE. LIQUID AMOUNTS ALONG THE CASCADE CREST
COULD BE AS HIGH AS 4 TO 8 INCHES...AND THE UPSLOPE ZONES IN THE
IDAHO PANHANDLE WILL RANGE FROM 3 TO 5 INCHES OF LIQUID
EQUIVALENT. BREEZY AND MILD CONDITIONS WILL ALSO DEVELOP TONIGHT
AND CONTINUE THROUGH THURSDAY. BREEZY CONDITIONS COUPLED WITH
DEWPOINTS ABOVE 32 DEGREES WILL INCREASE THE RATE OF SNOW MELT AND
FURTHER RIPEN THE LOW LEVEL SNOW-PACK.

WATER VAPOR IMAGERY FROM THIS AFTERNOON SHOWS A DEEP TAP OF
SUBTROPICAL MOISTURE ORIGINATING SOUTH AND WEST OF THE HAWAIIAN
ISLANDS DIRECTED NORTH TOWARD THE SOUTHERN COAST OF BRITISH
COLUMBIA. AS A BROAD SLOW MOVING TROUGH OVER THE CENTRAL PACIFIC
BASIN MOVES EAST...THE PACIFIC NORTHWEST WILL BE DIRECTLY TARGETED
BY THIS IMPRESSIVE MOISTURE TAP. NOT UNTIL THURSDAY EVENING WILL
THE PLUME OF SUBTROPICAL MOISTURE BE SHUNTED SOUTH AND EAST OF THE
SPOKANE FORECAST AREA.

SEVERAL PRODUCTS HAVE BEEN ISSUED TO STATE THE POTENTIAL
SERIOUSNESS OF THIS DEVELOPING WEATHER SITUATION.

...A SPECIAL WEATHER STATEMENT IS IN EFFECT EXPLAINING THE
IMPLICATIONS OF RAIN FALLING INTO THE SNOW-PACK. SNOW LOADING ON
FLAT TOP ROOFS IS A MAJOR CONCERN...ESPECIALLY TONIGHT INTO
TOMORROW MORNING AS THE SNOW-PACK RIPENS...

...THE FLOOD WATCH FOR ROUGHLY THE EASTERN THIRD OF WASHINGTON AND
MUCH OF NORTHERN IDAHO WILL BE REPLACED WITH URBAN AND SMALL
STREAM FLOOD WARNINGS FOR THE SPOKANE/COEUR DALENE AREA...FOR THE
PALOUSE AND PORTIONS OF SOUTHEAST WASHINGTON. A FLOOD ADVISORY
WILL BE ISSUED FOR THE COUNTIES NORTH AND EAST OF THE METRO AREA
SINCE RAIN AMOUNTS...WARM BREEZES...THE THE URBAN DRAINAGE
PROBLEMS WILL NOT BE AS PROLIFIC...

...HAZARDOUS WEATHER OUTLOOK CONTAINS A GENERAL DESCRIPTION OF THE
THREAT POTENTIAL FOR THE NEXT 7 DAYS...

/GKOCH

FRIDAY THROUGH SUNDAY...AGREEMENT AMONG ALL GLOBAL
MODELS CONSISTING OF THE GEFS MEAN/GFS/EURO/CANADIAN/DGEX
IS VERY STRONG THAT A DIRTY RIDGE OF HIGH PRESSURE WILL BEGIN TO
BUILD INTO THE NORTHWEST REGION BRINGING MUCH DRIER CONDITIONS FOR
A MAJORITY OF EASTERN WA AND NORTHERN ID. THE DIRTY RIDGE MEANS
THAT MID AND UPPER-LEVEL MOISTURE WILL CONTINUE TO SKIRT ACROSS
SOUTHERN BC AND OUR FAR NORTHERN ZONES KEEPING SLIGHT CHANCE POPS
MAINLY FOR THE HIGHER TERRAIN...OTHERWISE...EXPECT A WELL NEEDED
BREAK IN THE PRECIPITATION FOR THE BASIN AND VALLEYS.

SUNDAY THROUGH WEDNESDAY...MODELS CONTINUE TO SHOW STRONG
AGREEMENT THAT THE RIDGE WILL AMPLIFY SHARPLY OFFSHORE NEAR
130W...HOWEVER...THERE IS SOME DISAGREEMENT OF THE EXACT PLACEMENT
OF THE RIDGE AXIS...WHETHER IT TAKES ON A POSITIVE/NEGATIVE
TILT...AND RELATIVE IMPACTS FOR EASTERN WA/NORTHERN ID. THE 12Z
EURO INDICATES A SLIGHTLY MORE NEGATIVE TILT TO THE RIDGE WITH THE
AXIS ORIENTED FROM THE ALEUTIANS SOUTH TO THE COAST OF
CA...ALLOWING A COOLER NORTHWEST FLOW THROUGH EASTERN WA AND
CHANCE FOR ISOLATED SNOW SHOWERS...POSSIBLY A CLIPPER SYSTEM
SLIDING THROUGH. THE 12Z GFS ILLUSTRATES A MORE POSITIVE TILT TO THE
RIDGE INTO THE NORTHWEST...DIRECTING MOISTURE INTO CENTRAL BC AND
MONTANA RESULTING IN WARMER...MUCH DRIER CONDITIONS. ENSEMBLE
MEANS ARE SOMEWHERE IN THE MIDDLE OF THE ROAD. BY ANYMEANS...IT
WILL BE A MUCH DRIER FORECAST THEN WE HAVE BEEN EXPERIENCING WITH
SLIGHT CHANCE FOR MTN SNOW SHOWERS. VALLEYS ALTHOUGH THEY MAY BE
DRY... WILL LIKELY HAVE TO DEAL WITH FOG AND STRATUS THROUGH THE
PERIOD. /BODNAR

&&

.AVIATION...

WARM MOIST AIR WILL CONTINUE TO OVERRUN A DEEP SNOWPACK ACROSS ALL
TERMINALS PRODUCING IFR/LIFR CIGS AND VIS.  WINDS WILL INCREASE AFT
02-04Z IN THE EASTERN TERMINALS BRINGING BETTER MIXING AND POTENTIAL
FOR IMPROVING CIG/VIS BUT CONDITIONS WILL LIKELY REMAIN NEAR IFR.
ANY PASSING SHOWERS IN THE VCNTY OF KEAT WILL FALL AS -FZRASN...
OTHERWISE P-TYPE FOR ALL OTHER TERMINALS WILL BE RAIN.  CIGS AND VIS
WILL REMAIN NEAR VFR WITH TEMPO MVFR CONDITIONS DUE TO DOWNSLOPING
WINDS OFF THE NORTHERN BLUE MTS.  EXPECT WIDESPREAD MTN OBSURATIONS
ACROSS ALL TERMINALS.  /BODNAR

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        33  42  37  42  29  29 /  70  80  90  90  20  10
COEUR DALENE  33  40  36  41  29  31 /  90  90 100 100  30  10
PULLMAN        34  45  40  45  31  34 /  80 100  90 100  30  10
LEWISTON       37  50  43  49  35  39 /  70  60  60  70  20  10
COLVILLE       31  35  34  40  26  29 /  70  60  90  70  10  10
SANDPOINT      32  37  36  39  30  30 / 100 100 100 100  30  10
KELLOGG        33  37  36  37  29  30 / 100 100 100 100  50  20
MOSES LAKE     32  41  37  41  24  30 /  20  20  50  30  10  10
WENATCHEE      26  37  36  43  26  32 /  20  30  40  20  10  10
OMAK           27  37  34  41  24  29 /  30  20  70  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
     FOR NORTHERN PANHANDLE.

     WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3500 FEET
     FOR CENTRAL PANHANDLE MOUNTAINS.

     FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE FORECAST
     AREA.

WA...WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
     FOR NORTHEAST MOUNTAINS.

     FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE FORECAST
     AREA.

&&
Hazardous weather outlook, Jan 6, 5:40 AM PST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
540 AM PST TUE JAN 6 2009

IDZ003-026-027-WAZ031>035-038-041>044-071345-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
540 AM PST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PROLONGED PERIOD OF SUBTROPICAL MOISTURE WILL BE AIMED AT THE
AREA THROUGH THURSDAY MORNING BRINGING RISING SNOW LEVELS AND
HEAVY RAINFALL TO PORTIONS OF THE AREA. THIS WILL LEAD TO RAPID
RISES ON SMALL STREAMS DUE TO A COMBINATION OF RAIN AND SNOW MELT.
STRONG WESTERLY FLOW WILL LEAD TO THE HIGHEST PRECIPITATION TOTALS
AND THE MAIN FLOODING POTENTIAL FOR THE EAST SLOPES OF THE NORTH
WASHINGTON CASCADES...CENTRAL PANHANDLE MOUNTAINS...SPOKANE AND
COEUR DALENE AREAS...AND THE PALOUSE. URBAN FLOODING IS ALSO A
GOOD POSSIBILITY.

IDZ001-002-004-WAZ036-037-071345-
NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
SPOKANE AREA-NORTHEAST MOUNTAINS-
540 AM PST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOW ACCUMULATIONS IS EXPECTED TODAY FOR THE SPOKANE
REGION...NORTH IDAHO...AND NORTHEAST WASHINGTON. THE HEAVIEST
SNOWS WILL FALL IN THE MOUNTAINS ADJACENT TO THE BC BORDER AND
MONTANA. THE SNOW IS EXPECTED TO CHANGE TO RAIN IN THE SPOKANE
AREA BY MIDDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PROLONGED PERIOD OF SUBTROPICAL MOISTURE WILL BE AIMED AT THE
AREA THROUGH THURSDAY MORNING BRINGING RISING SNOW LEVELS AND
HEAVY RAINFALL TO PORTIONS OF THE AREA. THIS WILL LEAD TO RAPID
RISES ON SMALL STREAMS DUE TO A COMBINATION OF RAIN AND SNOW MELT.
STRONG WESTERLY FLOW WILL LEAD TO THE HIGHEST PRECIPITATION TOTALS
AND THE MAIN FLOODING POTENTIAL FOR THE EAST SLOPES OF THE NORTH
WASHINGTON CASCADES...CENTRAL PANHANDLE MOUNTAINS...SPOKANE AND
COEUR DALENE AREAS...AND THE PALOUSE. URBAN FLOODING IS ALSO A
GOOD POSSIBILITY.

In the hours before

Local storm report, Jan 6, 3:45 PM PST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
345 PM PST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HEAVY SNOW       SPIRIT LAKE             47.97N 116.87W
01/06/2009  M4.5 INCH        KOOTENAI           ID   TRAINED SPOTTER

            NEW SNOW SINCE THIS MORNING. KOOTENAI 65 ELEV 2600 FT

0341 PM     HEAVY SNOW       NEWPORT                 48.18N 117.05W
01/06/2009  M4.5 INCH        PEND OREILLE       WA   AMATEUR RADIO

             NEW SNOW SINCE THIS MORNING SPOTTER PEND OREILLE 24 ELEV
            2185

&&

MJF
Local storm report, Jan 6, 4:39 PM PST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
439 PM PST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HEAVY SNOW       SPIRIT LAKE             47.97N 116.87W
01/06/2009  M4.5 INCH        KOOTENAI           ID   TRAINED SPOTTER

            NEW SNOW SINCE THIS MORNING. KOOTENAI 65 ELEV 2600 FT

0341 PM     HEAVY SNOW       NEWPORT                 48.18N 117.05W
01/06/2009  M4.5 INCH        PEND OREILLE       WA   AMATEUR RADIO

             NEW SNOW SINCE THIS MORNING SPOTTER PEND OREILLE 24 ELEV
            2185

0345 PM     HEAVY SNOW       SANDPOINT               48.28N 116.56W
01/06/2009  E5.0 INCH        BONNER             ID   PUBLIC

            ELEVATION 2100 FEET. ID BONNER-49. SNOW TOTAL SINCE EARLY
            MORNING.

&&

GKOCH
Special weather statement, Jan 6, 5:02 PM PST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
502 PM PST TUE JAN 6 2009

IDZ001>004-WAZ033-036-037-071500-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
PLUMMER...POTLATCH...GENESEE...KELLOGG...ST MARIES...PINEHURST...
OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS
502 PM PST TUE JAN 6 2009

...SNOW LOADING ON ROOF TOPS A MAJOR CONCERN TONIGHT AND TOMORROW...

SNOW LOADING ON FLAT ROOFS AND LOW SLOPED ROOFS COULD BECOME A
SERIOUS PROBLEM TONIGHT AND TOMORROW. OVERNIGHT...AN ADDITIONAL
TENTH OF AN INCH OF RAIN WILL BE POSSIBLE IN THE SPOKANE AREA...
AND AMOUNTS UP TO A QUARTER OF AN INCH WILL BE POSSIBLE IN COEUR
DALENE. AN ADDITIONAL QUARTER OF AN INCH OF RAIN IS LIKELY DURING
THE DAY TOMORROW...ADDING TO THE WEIGHT OF THE SNOW ON FLAT ROOF
TOPS.

THE HEAVIEST RAINS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY
MORNING. BY THURSDAY AFTERNOON TOTAL RAIN AMOUNTS OF AN INCH AND A
HALF ARE EXPECTED IN SPOKANE. AMOUNTS EXCEEDING 2 INCHES ARE
POSSIBLE IN THE COEUR DALENE AND PULLMAN AREAS.

THE RAIN WILL INITIALLY MAKE THE SNOW SITTING ON ROOF TOPS HEAVIER.
THE DEEP...HEAVY SNOW COVER HAS CAUSED NUMEROUS ROOF FAILURES IN
THE METROPOLITAN AREA...AND THE PROBLEM OF SNOW LOADING IS GOING
TO GET WORSE DURING THE 24 TO 36 HOURS. OUTSIDE THE SPOKANE
METRO...DEEP SNOW-PACK IS ALSO PREVALENT IN THE CHENEY...DEER
PARK...DAVENPORT...BONNERS FERRY...SANDPOINT...AND KELLOGG AREAS.

ACCORDING TO THE CITY OF SPOKANE...STRUCTURES WITH FLAT ROOFS
WILL BE THE MOST PRONE TO HEAVY SNOW LOADING. THE ROOF DRAINS ON
FLAT OR LOW-SLOPE BUILDINGS ARE EASILY BLOCKED BY ICE...AND MAY
NOT DRAIN PROPERLY. THE ADDITION OF RAIN ONTO SNOW CAN BE
ESPECIALLY PROBLEMATIC FOR FLAT ROOFS BECAUSE SNOW CAN ABSORB THE
RAIN...INCREASING THE LOAD ON THE STRUCTURE. FOR MORE INFORMATION
ON SNOW LOADING IN SPOKANE VISIT WWW.SPOKANECITY.ORG AND CLICK ON
PREVENT ROOF COLLAPSE...AND...MORE PLOWING...ICE SCRAPING SET
FOR TUESDAY.
Local storm report, Jan 6, 6:23 PM PST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
623 PM PST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HEAVY SNOW       5 NW DEER PARK          48.01N 117.51W
01/06/2009  M4.0 INCH        SPOKANE            WA   NWS EMPLOYEE

            CLAYTON...4 INCHES TOTAL FOR TODAY. SNOW ENDED.

&&

MJF

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 12:43 PM PSTRiver Flood WatchOTXLatah6 hr
Jan 6, 10:51 PM PSTHigh Wind WarningOTXChelan, Douglas7 hr
Jan 7, 2:39 AM PSTAreal Flood AdvisoryOTXChelan, Okanogan, Whitman56 days
Jan 7, 3:06 PM PSTAreal Flood WarningOTXChelan36 hr

Nearby

Wind Advisories in Washington, 2009Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.